Thunderstorm Wind, Lycoming
- When
- May 31, 4:35 PM EST
- Where
- Lycoming County, Williamsport
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -77.000
Trees were reported down in Williamsport.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 31, 1:35 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 235 PM EDT FRI MAY 31 2002 EAST TO WEST LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NRN PA AS EXPECTED. WILL MAINTAIN CHANCE POPS ENTIRE CWA FOR THIS EVENING AS ACTIVITY IS RATHER SCATTERED IN COVERAGE...HIGH CHANCE N...LOW CHANCE S. ONCE CONVECTION DIES DOWN EXPECT MOST AREAS TO BE MAINLY CLEAR OVERNIGHT. MOSTLY SUNNY DAY AND WARM EXPECTED FOR SAT. BUMPED UP MAX TEMPS FOR SAT AS WE WILL BE IN WARM SECTOR AHEAD OF SECONDARY COLD FRONT. THIS FRONT WILL PRODUCE SCT SHOWERS/TSTMS SAT AFTN/EVE...BUT NOT EXPECTED TO BE AS STRONG AS TODAY. REMAINDER OF FCST LOOKS GOOD. HPC NEW DAY 7 FOR NEXT FRI HAS COLD FRONT MOVING THROUGH STATE ...THUS WILL INCLUDE CHANCE SHOWERS/TSTMS. GETTING BUSY...GOTTA GO. WRKMIS OUT. ZONES TO FOLLOW. .CTP...SEVERE TSTM WATCH 359 TIL 00Z NRN HALF OF CWA. GARTNER
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-312000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1135 AM EDT FRI MAY 31 2002 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA TODAY... A COLD FRONT WILL MOVE ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON ...BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. WITH WARM AND VERY HUMID AIR IN PLACE AHEAD OF THE FRONT...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP GARTNER/GRUMM
PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-010000- SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT FRI MAY 31 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CAMERON...CENTRE...CLEARFIELD...CLINTON...COLUMBIA...ELK... LYCOMING...MCKEAN...MONTOUR...NORTHUMBERLAND...POTTER...SNYDER... SULLIVAN...TIOGA...UNION...AND WARREN. A STRONG COLD FRONT WILL PUSH FROM NORTHWEST TO SOUTHEAST THROUGH THE STATE THIS AFTERNOON AND EVENING. THE FRONT WILL BE BRINGING DRIER AND COOLER AIR INTO A WARM AND UNSTABLE AIR MASS. STRONG WINDS ALOFT WILL CAUSE THESE STORM CELLS TO MOVE VERY QUICKLY...AND BRING THE POSSIBILITY OF DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE FROM THESE STORMS...BUT THE MAIN THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE COLD FRONT WILL PUSH TO THE SOUTH OF THE WATCH AREA BY 8 PM...ENDING THE THREAT OF SEVERE WEATHER FOR NORTH CENTRAL PENNSYLVANIA. REMEMBER THAT A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE IN AND CLOSE TO THE WATCH AREA. BE PREPARED FOR WIND GUSTS 58 MPH OR STRONGER AND HAIL THREE-QUARTERS OF AN INCH AND LARGER. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DANGELO
PAZ024-033-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 526 PM EDT FRI MAY 31 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... SOMERSET AND CAMBRIA. A STRONG COLD FRONT WILL PUSH FROM NORTHWEST TO SOUTHEAST THROUGH THE STATE THIS EVENING. THE FRONT WILL BE BRINGING DRIER AND COOLER AIR INTO A WARM AND UNSTABLE AIR MASS. STRONG WINDS ALOFT WILL CAUSE THESE STORM CELLS TO MOVE VERY QUICKLY...AND BRING THE POSSIBILITY OF DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE FROM THESE STORMS...BUT THE MAIN THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE COLD FRONT WILL PUSH TO THE SOUTH OF THE WATCH AREA BY 11 PM...ENDING THE THREAT OF SEVERE WEATHER FOR SOUTH CENTRAL PENNSYLVANIA. REMEMBER THAT A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE IN AND CLOSE TO THE WATCH AREA. BE PREPARED FOR WIND GUSTS 58 MPH OR STRONGER AND HAIL THREE-QUARTERS OF AN INCH AND LARGER. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DEVOIR
PAZ024>028-033>036-056>059-063>066-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 529 PM EDT FRI MAY 31 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... YORK...SOMERSET...FRANKLIN...LANCASTER...CUMBERLAND...BEDFORD... LEBANON...DAUPHIN...PERRY...JUNIATA...HUNTINGDON...BLAIR...MIFFLIN... SCHUYLKILL...FULTON...CAMBRIA AND ADAMS. A STRONG COLD FRONT WILL PUSH FROM NORTHWEST TO SOUTHEAST THROUGH THE STATE THIS EVENING. THE FRONT WILL BE BRINGING DRIER AND COOLER AIR INTO A WARM AND UNSTABLE AIR MASS. STRONG WINDS ALOFT WILL CAUSE THESE STORM CELLS TO MOVE VERY QUICKLY...AND BRING THE POSSIBILITY OF DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE FROM THESE STORMS...BUT THE MAIN THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE COLD FRONT WILL PUSH TO THE SOUTH OF THE WATCH AREA BY 11 PM...ENDING THE THREAT OF SEVERE WEATHER FOR SOUTH CENTRAL PENNSYLVANIA. REMEMBER THAT A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE IN AND CLOSE TO THE WATCH AREA. BE PREPARED FOR WIND GUSTS 58 MPH OR STRONGER AND HAIL THREE-QUARTERS OF AN INCH AND LARGER. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DEVOIR
The State College radar (KCCX), 92 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Williamsport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292995.